Separate names with a comma.
Discussion in 'Other Diabetic Medications' started by BeeCee, Dec 19, 2016.
Why are you reluctant?
Hiya, I'm reluctant because of all the nasty side effects I get. I've been using insulin recently and in the passed 7 days I've gained 6lbs!! Its not the weight gain that's the issue, it's the rapid weight gain that concerns me. I just wondered if there were other people like me who have had side effects to the medication used.
I’ve always been told that insulin does make you gain weight.
My blood sugar got a bit out of control earlier this year, I went to see a consultant, he put me on Empagliflozin.
Along with cutting out any form of bread, and lowering my overall intake of carbs as much as possible my blood sugar has gone right down.
Recent Hba1c 6.9, much lower than last time.
I’ve had no side effects, although was warned about thrush.
I have been on Insulin for 5 years and I have lost weight during this time I have gone from 15 stone 4 lbs to what I am now 12 stone 8 lbs.
Same only lasted one week! Burning beyond painful when urinating! Had so much sugar in my system apparently when dropped urine sample in to see if uti. Stopped the med, now on Gliclazide. Andy drug ending in flozin is that family, so it changes how your kidneys work and you wee out the excess sugar. I also had horrible palpitations, as another member mentioned.
Thanks for this info I will certainly not ask about this series of drugs even if they are good for heart failure, since I may have a problem in that direction. I will ask my endo about Metformin.
Jardiance is an expensive drug, unlike Metformin.
I was put on Jardiance with metformin to help control my type 2 I took it for 6 weeks, in that time I had thrush, itchiness, terrible thirst and a bad smell ‘down below ‘ this I found out was nothing compared to the immune Thrombocytopenia purpura (ITP) that I endured. I woke up one morning with blood blisters in my mouth, and purple bruise like spots on my lower body, my platelets had gone dangerously low (only 6 instead of 300+) ended up in hospital on steroids, had to have a bone marrow biopsy and visits and blood tests for almost 2 years. I believe it was the jardiance, doctors won’t confirm it, but I stopped taking it while in hospital, I’m now on more metformin (along with the upset tummy that goes with it) but the ITP has not (touch wood) returned. On researching it I’ve since found out that it can affect platelet production in 9 out of 100 people (I believe that this figure could actually be higher) My point is, if you’re on jardiance please check for unusual bruising, as this is the first sign of this horrible ‘side effect’
I have just started on jardiance and wow did I feel weird the first 2 days. I’ve been ok today just more tired than usual. I think the tablets along with the sudden drop in blood sugar as well is a reason. I felt dizzy, confused and so so tired. It’s working on lowering my blood sugar but seems there is so many side effects from this medication no one seems to get off easy.
I've been on empag for three months now 10mg plus 2g of Metformin - this combination has brought my a1c down to 46 and has made me and my diabetic nurse quite happy.
Took a couple of weeks to get used to it and am staying deliberately well hydrated but impressed with how it has worked for me.
I’ve been on empag for 7 months now, after letting my bg get a bit out of control.
Along with cutting bread, rice, and pasta from my diet my bg has dropped steadily. My Hba1c is now 6.2 super happy.
I’ve been able to reduce insulin intake by 20%, now hoping to also reduce metformin as well.
I’ve also lost 5kgs.
Well done and even more well done for losing the 5kgs that is awesome..you should be well proud..I go for my first hba1c since starting them In November so fingers x mine comes down as well.
Can I ask if you were told not to do low carb because of DKA risk. I have been taking Jardiance, but bs gone up as I increased carb intake.
I wasn’t told anything about diet, I have kind of done it myself in a way. I use an app called lose it. I stay within my calories rather than low carb. It really does lower your blood sugar a lot. I was in the 13s and 14s I’m now in the 4s..I was 3.5 on my walk yesterday so always always have sweets handy. I don’t eat excess carbs,I may have 2 slices of bread at some point in the day, that’s it on the bread intake, the only other high carb I eat is jacket or mash potatoes and that’s about as high carb as I go. Try not to eat to many carbs and test regular to keep in check. I Eat 3 meals a day and I walk up to 3-4 miles a day. I don’t eat pasta or rice. I still keep my carbs fairly low but it’s dangerous as jardiance significantly lowers it so quick. A couple of sweets to bring you back up till your next meal is perfect. I don’t know your eating Habits, so for instance yesterday I had 4 whole grain crackers, low carb and low calories, I had a cheese,ham,lettuce and mayo sandwich for dinner. Then shepherds pie for my tea. I walk and check my sugars regular to see if I spike. My bloods now have never gone over 7.8 since starting jardiance. Here to help if you have any questions x
Hi. Thanks for the response. Took 10mg Jardiance for last week. 40g all bran and milk comes out as a 9 2 hours post meal. Wholemeal pitta and tuna about 9.4. Steak. Few diced potatoes 9.7. So not great. Doing LCHF I would get a 6/7 lunch and dinner time. 2 hours after meal. It’s just breakfast (greek yoghurt/ bran or porridge) came out as 10-13 without Jardiance. I take 2000mg metformin too. I felt thirsty, sometimes nauseous in afternoon. Ok some days. I did test a few hours after (3/4) and it is down at 4.3. I teach fitness classes. Feel quite low 3-4 hours after. I stopped yesterday. But not sure good idea stopping/ starting as hba1c not going to tell me much. Not sure what to do for best. My last hba1c was 56mmol on low carb and metformin. Was diagnosed January with 96mmol. She added Jardiance as said 56mmol too high for a 44 year old. Having been given diet guidance. Nurse just says I doubt your producing enough insulin as lost 2 stone on low carb since Jan and now 9st 7. Not sure what to do next. Think nurse will think I am crazy if I say stopped Jardiance.
I think you know your body and how you feel, it took me a couple of weeks to adjust and it’s for the better..well done on the weight loss you are doing amazing. I don’t think you should just stop it but that’s your own decision and if you feel that’s right for you then it’s right..9s and 10s are still high readings, I used to feel lousy after exercise with jardiance but now I’m fine, just took some adjusting. We have to do what we feel is right but have to think of our health also and the damage it can do having high readings. Let me know how you get on when you see the nurse and how your readings have been,
Will get hba1c in December and see what it is. Guessing it will be mid 50s again though, even on low carb diet as I’ll get a 5 and a 9 in one day most days. I have asked dr if I can have LADA test as a slim active person it’s frustrating that I can’t control. He is going to ring me next weds. If definitely type 2 can try Jardiance again. It’s just it wasn’t improving my 2 hour post meal readings well as had increased carbs to avoid dka. Wasn’t given advice on how much I needed to increase carbs. Was told to carry on Low carb if I wanted. Have just come off contraceptive pill and breakfast reading a bit better. Will let you know what happens.